MAUDE Adverse Event Report: BOSTON SCIENTIFIC - FREMONT (CE) ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC - FREMONT (CE) ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM; CATHETER, CORONARY, ATHERECTOMY
Model Number 22020-039-L
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.  (b)(4).
 
Event or Problem Description
It was reported that the speed was fluctuating.A rotablator console was selected for use.However, it was noted that the device was unable to maintain desired rotations per minute and the speed was fluctuating.Also, air leakage was noted.The console and the foot pedal were replaced.No patient involved.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main pedal of a known foot pedal was pressed and the rpm displayed 333,000 instead of 990,000 on the speed indicator.In addition, the turbine pressure has decreased by more than 5psi/60 seconds.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause of the failure are the control board and the proportional valve.The investigation conclusion is wear and tear as the reported device or component failure was due to long or extended use.(b)(4).
 
Event or Problem Description

Brand Name
ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - FREMONT (CE)
47215 lakeview blvd
north dock
fremont CA 94538
MDR Report Key7005738
Report Number2134265-2017-10523
Device Sequence Number1298457
Product Code MCX
UDI-Device Identifier08714729719601
UDI-Public08714729719601
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22020-039-L
Device Catalogue Number22020-039-L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1